Alert archive / Nebraska / Special Weather Statements in 2014
Special Weather Statement, NWS Cheyenne, WY
NWS Cheyenne, WY issued this special weather statement at Aug 6, 2014, 2:18 PM MDT for Box Butte County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2014, 2:18 PM MDT (20:18 UTC)
- Expired
- Aug 6, 2014, 3:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Cheyenne, WY
County Box Butte County, NE
The radar
The Cheyenne radar (KCYS), 185 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 8.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 511 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
200 WWUS85 KCYS 062018 SPSCYS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 218 PM MDT WED AUG 6 2014 NEZ003-062100- BOX BUTTE NE- 218 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOX BUTTE COUNTY UNTIL 300 PM MDT... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF KILPATRICK LAKE...OR 22 MILES WEST OF ALLIANCE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BEREA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4227 10285 4200 10289 4216 10343 4231 10337 TIME...MOT...LOC 2017Z 285DEG 20KT 4220 10328 $$ /02
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this special weather statement went out at Aug 6, 11:57 AM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 6, 11:57 AM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 1157 AM MDT WED AUG 6 2014 .SHORT TERM...(TODAY AND THROUGH FRIDAY) ISSUED AT 418 AM MDT WED AUG 6 2014 SUBTROPICAL MOISTURE CONTINUES TO SPREAD ACROSS THE CWA THIS AM AHEAD OF A WEAK UPPER LOW OVER CENTRAL CA. VERY MOIST LLVL AIR MASS IS IN PLACE OVER EASTERN ZONES AS OF 09Z WITH SFC DEWPOINTS AROUND 65F AT CDR. LOW CLOUDS AND PATCHY FOG WILL MOST LIKELY PERSIST HERE THROUGH MUCH OF THE MORNING AS FCST SOUNDINGS SHOW LITTLE IMPROVEMENT IN LLVL MOISTURE PROGS ACROSS EAST CENTRAL WY AND THE NORTHERN PANHANDLE. LATEST KCYS RADAR LOOP IS FREE OF ANY SHOWER ACTIVITY. ISOLATED SHOWERS STILL POSSIBLE THOUGH WITH AMPLE MOISTURE AND WEAK DISTURBANCES PRESENT ALOFT. GFS AND NAM AGREE THAT FLOW ALOFT WILL STRENGTHEN BY EARLY TO MID AFTN WITH H5 FLOW APPROACHING 25 TO 30 KTS ACROSS MUCH OF THE AREA. UPPER DIFFLUENCE INCREASES CONSIDERABLY OVER THE CWA IN THE LEFT EXIT OF A MODEST 70 KT H25 JET. THIS WILL ENHANCE A WEAK FRONT DRAPED FROM NW TO SE ACROSS THE AREA. IT WILL BE ALONG AND NORTH OF THIS BOUNDARY WHERE CONVECTIVE COVERAGE WILL BE HIGHEST TODAY IN THE DEEPER MOISTURE / HIGHER 700-300 MILLIBAR RH PROGS. MIDLVL DRYING ON WATER VAPOR COULD LIMIT COVERAGE A BIT OVER SOUTHERN ZONES IF IT SPREADS NORTH FROM CO. NOT RULING OUT A FEW STRONG TO LOCALLY SEVERE STORMS OVER THE PLAINS TODAY. WE DID HAVE SOME IMPRESSIVE UPDRAFTS ON TUE AND INSTABILITY WILL BE SIMILAR WITH SBCAPE AROUND 1500 J/KG EAST. GFS AND NAM DIFFER CONSIDERABLY WITH JUST HOW QUICKLY THE BETTER JET ENERGY MOVES IN...BUT SOME STORM ORGANIZATION POSSIBLE AS FLOW ALOFT IMPROVES. ADDED HEAVY RAIN AND SMALL HAIL TO THE GRIDS WITH FCST PWATS WELL OVER AN INCH ALONG AND NORTH OF A DGW TO IBM LINE. TRICKY FCST FOR THU AND FRI IN THIS TYPE OF PATTERN. BROAD UPPER RIDGING GENERALLY GIVES WAY TO ACTIVE QUASI-ZONAL FLOW ALOFT OVER THE CWA. PCPN CHANCES WILL BE GOVERNED BY INDIVIDUAL SHORTWAVE DISTURBANCES / SOME MORE PRONOUNCED THAN OTHERS / TRAVERSING THE FLOW. MAIN WAVE CURRENTLY OVER SOUTHERN CA IS PROGGED TO LIFT EAST AND NORTHEAST INTO SOUTHERN WY ON FRI. MODELS ARE IN EXCELLENT AGREEMENT WITH MULTIPLE SHOTS OF MONSOONAL MOISTURE DURING THIS TIME FRAME...SO FELT COMFORTABLE MAINTAINING ISOLATED TO WIDELY SCATTERED POPS THROUGH THE END OF THE WEEK FOR MOST AREAS. ANOTHER ROUND OF LOW CLOUDS POSSIBLE FOR THE PANHANDLE ON THU AM WITH DECENT LLVL MOISTURE ON GFS AND NAM BUFKIT SOUNDINGS. TEMPERATURES WILL MOST LIKELY BE NEAR TO MAYBE A BIT BELOW SEASONAL NORMS. TEND TO BELIEVE OBSERVED VALUES WILL BE SKEWED TOWARD THE LOWER END OF THE MOS SPECTRUM WITH LOTS OF CLOUDS AND PCPN EACH DAY DURING PEAK HEATING. H7 TEMPS AROUND 10C WILL LIMIT HIGHS TO THE MID 80S FOR AREAS THAT ARE LUCKY ENOUGH TO SEE SOME SUNSHINE. .LONG TERM...(SATURDAY THROUGH WEDNESDAY) ISSUED AT 418 AM MDT WED AUG 6 2014 MESSY FORECAST THROUGH THE EXTENDED PERIOD. WILL START OUT WEDNESDAY NIGHT WITH A WEAK RIDGE OVER THE FORECAST AREA AND A SHORTWAVE OVER OVER IDAHO. TROPICAL MOISTURE AND SUBTLE WEAK DISTURBANCES WILL BE MOVING THROUGH THE MAIN UPPER FLOW WHICH MAKES TIMING PRECIPITATION AND COVERAGE A BIT TRICKY. RIDGE WILL BREAK DOWN EARLY INTO THE WEEKEND AS THE SHORTWAVE OVER IDAHO VERY SLOWLY SHIFTS EAST ACROSS SOUTHEAST WYOMING SATURDAY INTO SUNDAY. SHOWERS AND THUNDERSTORMS SHOULD DEVELOP EVERY AFTERNOON WITH THE HEATING OF THE DAY. INTENSITY AND COVERAGE WILL DECREASE EVERY NIGHT BUT GIVEN AN ABUNDANCE OF MID TO UPPER LEVEL MOISTURE AND A SHORTWAVE IN THE AREA...AT LEAST A FEW SHOWERS WILL LINGER INTO THE OVERNIGHT. SEVERE WEATHER THREAT WILL BE ON THE LOW END BUT NOT OUT OF THE QUESTION. SATURDAY AFTERNOON LOOKS TO HAVE THE GREATEST POTENTIAL FOR SEVERE STORMS INTO THE NEBRASKA PANHANDLE GIVEN LOW LEVEL MOISTURE AND CAPE VALUES POTENTIALLY REACHING 2500 J/KG BUT SHEAR MAY NOT BE ENOUGH TO SUSTAIN UPDRAFTS FOR ANY PERIOD OF TIME. OVERALL CONFIDENCE IS NOT HIGH UNDER THE CURRENT FLOW PATTERN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING) ISSUED AT 1148 AM MDT WED AUG 6 2014 SCATTERED SHOWERS AND TSTMS WILL DEVELOP ACROSS SOUTHEAST WY OVER THE NEXT FEW HOURS AND THEN PROGRESS EASTWARD INTO THE NEBRASKA PANHANDLE THROUGH THE EARLY EVENING. MAIN THREAT FROM THE STORMS WILL BE BRIEF GUSTY AND ERRATIC WINDS. KEPT MVFR CIGS AT CDR THROUGH THE EARLY AFTERNOON. IFR CONDITIONS COULD DEVELOP ACROSS THE NORTHERN NEBRASKA PANHANDLE AFTER 09Z THURS. && .FIRE WEATHER... ISSUED AT 418 AM MDT WED AUG 6 2014 MONSOON MOISTURE AND ACTIVE FLOW ALOFT WILL CONTINUE TO SUPPORT ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE REST OF THE WEEK. THE WET WEATHER PATTERN WILL KEEP HUMIDITY VALUES ABOVE CRITICAL THRESHOLDS EACH AFTERNOON. THIS COMBINED WITH LIGHT WINDS WILL KEEP FIRE WEATHER CONCERNS LOW. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...HAMMER LONG TERM...SML AVIATION...FINCH FIRE WEATHER...HAMMER
Hazardous weather outlook, Aug 6, 10:32 AM MDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1032 AM MDT WED AUG 6 2014 WYZ103>106-109>118-071130- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY- 1032 AM MDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER SOUTHEAST AND SOUTH CENTRAL WYOMING BY THIS AFTERNOON. SEVERE THUNDERSTORMS ARE NOT EXPECTED BUT A FEW STRONGER THUNDERSTORMS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL AGAIN DEVELOP ACROSS SOUTHEAST WYOMING THURSDAY...FRIDAY...AND SATURDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ101-102-107-108-119-071130- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-EAST PLATTE COUNTY-GOSHEN COUNTY- EAST LARAMIE COUNTY- 1032 AM MDT WED AUG 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER FAR SOUTHEAST WYOMING...AND THE WESTERN NEBRASKA PANHANDLE THIS AFTERNOON. EAST OF INTERSTATE 25...SOME STRONGER THUNDERSTORMS WILL PRODUCE SMALL HAIL...GUSTY WINDS...AND BRIEF HEAVY RAIN. A FEW STORMS COULD BECOME SEVERE BUT THE OVERALL SEVERE THREAT IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS WILL AGAIN DEVELOP ACROSS SOUTHEAST WYOMING THURSDAY...FRIDAY...AND SATURDAY. STRONG THUNDERSTORMS WITH GUSTY WINDS...SMALL HAIL...HEAVY RAIN WILL BE POSSIBLE EACH DAY WITH A SMALL THREAT FOR SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Aug 6, 2:18 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 218 PM MDT WED AUG 6 2014 NEZ003-062100- BOX BUTTE NE- 218 PM MDT WED AUG 6 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOX BUTTE COUNTY UNTIL 300 PM MDT... AT 215 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF KILPATRICK LAKE...OR 22 MILES WEST OF ALLIANCE...MOVING EAST AT 25 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BEREA... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. && LAT...LON 4227 10285 4200 10289 4216 10343 4231 10337 TIME...MOT...LOC 2017Z 285DEG 20KT 4220 10328 /02
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:00 PM MDT | Special Weather Statement | CYS | Platte | 60 min |
| Aug 6, 5:26 PM MDT | Special Weather Statement | CYS | Goshen | 64 min |
| Aug 6, 3:56 PM MDT | Special Weather Statement | CYS | Dawes | 49 min |
| Aug 6, 4:33 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 37 min |
Nearby
Special Weather Statements in Nebraska, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.